Clinical Neuropsychopharmacology and Therapeutics
Online ISSN : 1884-8826
Search
OR
Browse
Search
Current issue
Showing 1-4 articles out of 4 articles from the selected issue
    • |<
    • <
    • 1
    • >
    • >|
Letter to the Editor
Brief Report
  • Akifumi Nakamura, Kazuo Mihara, Goyo Nagai, Noboru Sakumoto, Tsuyoshi ...
    Volume 9 (2018) Pages 3-6
    Released: March 14, 2018
    JOURNALS FREE ACCESS

    Purpose: Marked elevations of serum creatine kinase (CK) activity in schizophrenia treated with atypical antipsychotics is regarded as a sign of neuroleptic malignant syndrome or rhabdomyolysis. It is suggested that atypical antipsychotics antagonize the 5-HT2A receptor in skeletal muscle, leading to changes in the sarcolemma which increases its permeability to CK. The 5-HT2A receptor gene (HTR2A) contains the T102C and His452Tyr polymorphisms, both of which affect the 5-HT2A receptor function. Meanwhile, the cytochromeP450 2D6 (CYP2D6), which shows a genetic polymorphism, may be involved in the development of CK elevation, because most antipsychotics are predominantly metabolized by this enzyme. This study aimed to investigate the relationship between the occurrence of CK elevation by atypical antipsychotics and these polymorphisms.

    Methods: The subjects were 15 Japanese schizophrenic patients who had developed CK elevation during the administration of atypical antipsychotics. The HTR2A T102C and His452Tyr, and CYP2D6 polymorphisms were determined by the polymerase chain reaction methods.

    Results: The allele frequencies of these polymorphisms were as follows: 102T, 40% vs. 102C=60%; His452, 100% vs. 452Tyr=0%; wild type for CYP2D6, 77% vs. *10=13% vs. *5=10%, respectively. Genotype patterns and allele frequency were nonspecific.

    Conclusions: These findings suggest that these genetic polymorphisms are not related to the development of CK elevation by atypical antipsychotics.

    View full abstract
    Download PDF (71K)
Case Report
  • Norio Yasui-Furukori, Takumi Nakamura, Takeshi Kawarabayashi, Natsumi ...
    Volume 9 (2018) Pages 7-11
    Released: April 03, 2018
    JOURNALS FREE ACCESS

    Inflammatory demyelination diseases (IDDs) frequently cause various psychiatric symptoms such as depression, but psychosis is uncommon. The patient was a 23-year-old man treated for IDDs with a steroid for 8 years. Somnolence, right femoral pain, dysuria, and walking difficulty had been observed, and these symptoms recovered after several rounds of steroid pulse therapy. He experienced severe psychotic symptoms, such as visual and auditory hallucinations and xenopathic experiences, even though the steroid dose was 5 mg/day. Successful treatment of the psychotic state was obtained using olanzapine (20 mg/day). The patient's Positive and Negative Syndrome Scale (PANSS) score decreased from 104 to 62. We concluded that the psychotic features may have been induced by IDDs and successfully treated by olanzapine in some patients.

    View full abstract
    Download PDF (134K)
    • |<
    • <
    • 1
    • >
    • >|
feedback
Top